I read some of you comments for other people. I find you very supportive and logical. That is why I have to get your opinion about my problem. Hope it is fine with you. I am 46 years old with history of BC in my family. My mom died of it at 47 and my sister got it when she was 72. She has been in remission for past 5 years. I was diagnosed by DCIS in my left breast in July and went under lumpectomy surgery twice to get the clean margins. Then I started the radiation 10 days ago. After the second surgery I got hematoma which my breast got red, swollen and itchy. After 2 weeks it went away and I started the radiation. My surgeon had to cut off behind my nipple. Now in the middle of the radiation I have sharp pain in my breast and also itch under my nipple. My radiation oncologist says I should take some Advil and go with the rest of radiation. I can go see my surgeon but I know what she would say. She would tell me to wait. What do you think? Just to let you know I have done the genetic test it was negative. And I am ER and PR negative as well. I really appreciate your comments and opinion. Norah
Gee Norah, thanks for the compliment, but I really am a Joe Soap just like everyone else. My Hematona was where the lump was my breast. The medical staff syringed it twice but very little blood came out. So it was decided to wait and see and let the Hematona dissolve itself. This has been happening slowly over time. I too have gotten sharp pains in the breast when I had the lump. My conclusion was that it was the Hematona dissolving itself, but I still checked it out with my doctor and he concurred with me.
I will be finishing my radiation next Monday after 6.5 weeks. I was advised just before starting that the side effects could be swelling of the breast, sunburn effect of the skin, itchy skin and fatigue. The swelling and the itchyness could just be related to the radiation and nothing else. I also got some sharp pains during radiation, but I noticed that my Hematona was getting smaller. I have had no pain for the past 10 days. However this is just my experience and this does not mean your answers will be the same.
My motto through my breast cancer is to ask question, after question after question. I don't care if I annoy them or seem paranoid, my peace of mind is worth more. 2 female doctors told me my lump was nothing to worry about over a 6 month period, so I guess I had every reason to be sceptical.
Only 5 to 10% of breast cancers are due to family history which is certainly not as high as I would have though before I was diagnoised. You have a very good results with DCIS, it is stage 0. You are so lucky to have caught it early.
If it was me, I would continue with radiation but it is your decision. However I could still speak to the doctor to get clarification on your symptoms. I was very lucky getting my radiation in St. Luke's hospital. The radiation therapists ask me how I am daily, check my skin and I also seen the Radiation Oncologist Doctor weekly to be physically checked and speak about any symptoms or concerns I may have. Ask your Radiation Therapist for an appointment with the doctor in the hospital.
I really do wish you the best of luck. I hope your symptoms subside soon, but for your own peace of mind ask the doctors, nurses and radiation therapists all the questions you want.
Thanks for your respond. I have the same motto as you. I think knowledge is the power. I told my doctor I am going to make her crazy with all my questions. But it helps to know that you are not the only one in the world who is experiencing these problems. I am getting the same treatment as you are. The radiation therapists ask about my conditions everyday and I am seeing the radiation oncologist every week. I have always been famous for my big breasts and big smiles and I don’t want to lose both of them. I need to keep my big smiles. I am going to continue my radiation and hopefully every thing would be Ok. Good luck to you with your treatment and keep writing. Norah.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.